I want to change from dabigatran - AF Association

AF Association
17,615 members21,237 posts

I want to change from dabigatran

dabigantran seems to give me a tingly tongue and lips. I have had to stop taking dabigatran because I had to have a procedure that required me to, and since I’ve stopped,my tongue seems to have improved. Don’t know which one to change to ??? I have to be without anticoagulants for a week so can start back on them on Friday. Feel very vulnerable not taking any though.

15 Replies
oldestnewest

You could investigate this by looking at the list of side effects of the different anticoagulants- there are comparatively few. Is the symptom a known side-effect of Dabigatran? I would get info from a GP or pharmacist before proceeding.

Reply

It dous’nt say anything about this being a side affect but I will ask my gp tomorrow

Reply

I just googled for this and found the following, which suggests this may be a side effect of several

anticoagulants. On a positive note it points out that this symptom may be temporary. See:

databankws.lareb.nl/Downloa...

Reply

I originally thought it was caused by my 2 teeth implants but with my tongue improving after stopping dabigatran I think that may have been the culprit lol

Reply

Hi Redders, it's always difficult to make decisions about medications based on views from others because we all react differently. Apart from Warfarin, I have only taken Apixaban and I have never looked back. I get a few aches and pains, but as you know, I am also very old so goodness knows if apixaban contributes or not. Prior to changing Apixaban, I did lots of research and at the time, it was deemed to be as good, if not, better than Warfarin and marginally better than other DOAC's at not causing serious internal bleeds. I think the only way to find out is to try an alternative for a reasonable time and see what happens. From what we are told, they all offer almost identical degrees of protection so it would seem that there is no risk in trying something else. Decisions, Decisions!!!.....good luck and a good Christmas.....John

Reply

Thanks John I’ll see if I can get to see my doctor tomorrow and ask if he’ll change my meds to apixaban. I’m as old as you so maybe it’ll be better for me lol Hope you’re keeping well regards Val

1 like
Reply

I am concerned that you are off any anti coagulation for a week. I have just had spinal surgery and was off Edoxaban for 24 hrs was bridged with Clexane after the op and back on Edoxaban the next day. Sometimes clinicians advise what they used to for Warfarin but its not the same.

Reply

Yes Barb I’m concerned as well, my doctor is ringing me this morning and I’m going to ask him if it’s ok to start taking anticoagulants right away and not wait until Friday. Thanks for your concern hope you are well. Val

Reply

My doctor has rung and will change my meds to apixaban but said I should go by what I was told and not to restart my anticoagulants until Friday which will be one week without them. Not good.

1 like
Reply

Can you contact the Dr who told you to be off them and remind him that you are not on warfarin?

Reply

I’m not in af at the moment but I did have a episode on Saturday evening until Sunday morning. My doctor said this morning that anticoagulants that I take are worst then warfarin because they work immediately so don’t take any until Friday. I’ll have to go by what they say I suppose.

Reply

I don't understand that Dr's reasoning at all. Because they work quickly you would be better protected than waiting for INR to stabilise with warfarin. Unless he thinks that you are risk of a haemorrhage.

Reply

Who knows Barb1,I’m going to pick up my new meds today and may start taking them tonight.

Reply

Hi

Ive been very pleased with Apixaban= studies re Edoxaban also look good. Hope all goes well for you- soon be Friday! You could press for bridging if you feel you are at high risk. One consultant worked out my daily risk when I had to stop and it was very low.

Reply

Hi rosyG, I think by the time I see anyone to get bridging it will be Friday. Hope everything is ok with you. Regards Val

Reply

You may also like...